Texas, 2006Flash Flood in Texas, August 5, 2006
August 5, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 5, 10:50 AM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 10:50 AM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1150 AM MDT SAT AUG 5 2006
.SYNOPSIS...
THUNDERSTORMS WITH VERY HEAVY RAINS ARE AGAIN POSSIBLE THIS
EVENING...SO THE THREAT FOR MORE FLOODING CONTINUES. A FLASH
FLOOD WATCH REMAINS IN AFFECT UNTIL SUNDAY MORNING. SUNDAY WILL
BEGIN A DRYING TREND...BUT AGAIN THE CHANCES FOR HEAVY RAIN AND
FLOODING WILL CONTINUE. BY MONDAY DRIER AIR WILL BE IN
PLACE...BUT WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON
AND EVENING THUNDERSTORMS. TEMPERATURES FOR THE NEXT COUPLE OF
DAYS WILL CONTINUE BELOW NORMAL...AND THEN CREEP TOWARD NORMAL ON
BY THE MIDDLE PART OF THE COMING WEEK.
&&
.DISCUSSION...
LITTLE HAS CHANGED FOR THE LAST FEW DAYS...BUT THERE ARE CHANGES
COMING UP. FOR TONIGHT WE WILL AGAIN SEE THE CHANCES FOR VERY
HEAVY RAINS AND MORE FLOODING. THE EPZ MORNING SOUNDING SHOWED
1.62 INCHES OF PW AND IT WAS PRETTY UNSTABLE WITH ALMOST 1800 OF
CAPE. IN ADDITION STEERING WINDS ARE WEAK...SO NEEDLESS TO SAY
THAT MEANS WE WILL SEE NUMEROUS HEAVY RAINFALL THUNDERSTORMS THAT
WILL MOVE VERY SLOWLY. THE THREAT FOR MORE FLASHING FLOODING
ACROSS THE AREA TODAY AND THIS EVENING IS HIGH SO A FLASH FLOOD
WATCH CONTINUES.
ON SUNDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA...BUT WE
WILL CONTINUE TO HAVE ENOUGH MOISTURE TO GIVE US SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. THE DRYING TREND WILL
CONTINUE FOR THE FIRST PART OF NEXT WEEK. NOW WHEN I SAY DRYING
IM BASICALLY MEANING WE WILL DRY OUT TO MORE WHAT YOU WOULD
EXPECT FOR THE FIRST PART OF AUGUST. THAT MEANS WE WILL CONTINUE
TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
FOR MUCH OF THE WEEK. THE GOOD NEWS IS THE THREAT FOR FLASH
FLOODING WILL DIMINISH AS WE WORK THROUGH THE WEEK AS
THUNDERSTORMS WILL NOT BE AS PREVALENT AND THEY WILL NOT BE THE
HEAVY RAIN PRODUCERS WEVE SEEN FOR THE LAST WEEK. IF THE GFS IS
TO BE BELIEVED THE UPPER HIGH TO OUR EAST WILL BUILD INTO
SOUTHERN NEW MEXICO BY THE END OF THE WEEK. IVE NEVER THOUGHT
ID BE HAPPY TO SEE A BIG HIGH SITTING ON TOP OF THE CWA.
TEMPERATURES FOR SUNDAY AND MONDAY WILL CONTINUE TO RUN A FEW
DEGREES BELOW NORMAL. FOR THE REST OF THE COMING WEEK WE WILL SEE
A SLOW WARMING TREND AS TEMPERATURES CREEP BACK TOWARD SEASONAL
NORMALS.
&&
.AVIATION...AUG 05 18Z - AUG 06 18Z
GNLY SCT-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS
WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH
ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL
WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH VSBY 1-3 MI IN +SHRA
TS AND BR. MTNS FQTLY OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 88 71 90 70 / 70 40 30 20 30
SIERRA BLANCA TX 63 86 64 84 65 / 70 30 30 20 30
LAS CRUCES 70 89 68 90 68 / 60 40 30 20 40
ALAMOGORDO 66 86 67 86 67 / 60 40 30 20 30
CLOUDCROFT 50 63 48 66 47 / 70 30 20 30 40
TRUTH OR CONSEQUENCES 67 86 67 89 66 / 40 50 30 20 40
SILVER CITY 61 84 61 81 59 / 50 50 50 30 50
DEMING 66 88 68 90 66 / 50 50 40 20 40
LORDSBURG 67 91 68 89 66 / 50 50 40 30 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
15
Hazardous weather outlook, Aug 5, 9:22 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1022 AM MDT SAT AUG 5 2006
NMZ022>025-030>032-TXZ055-056-061630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1022 AM MDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR HEAVY RAIN AND FLOODING CONTINUES TODAY ACROSS THE
AREA. ABUNDANT MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS THAT
CAN PRODUCE RAINFALLS OF 2 TO 3 INCHES IN AN HOUR. THE THREAT FOR
ROADWAY...RIVER...ARROYO AND RESIDENTIAL FLOODING REMAINS HIGH FOR
TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A DRYING TREND WILL BEGIN SUNDAY...BUT WE WILL CONTINUE TO SEE A
CHANCE FOR THUNDERSTORMS...SO THE FLOODING THREAT WILL CONTINUE
THROUGH AT LEAST SUNDAY EVENING. AS WE MOVE INTO THE FIRST PART OF
NEXT WEEK THE DRYING TREND WILL CONTINUE...BUT THERE WILL CONTINUE
TO BE A SLIGHT CHANCE FOR THUNDERSTORMS MOST OF THE DAYS NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE
OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 5, 2:13 PM MST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
313 PM MDT SAT AUG 5 2006
TXZ055-052145-
EL PASO TX-
313 PM MDT SAT AUG 5 2006
...THUNDERSTORMS MOVING INTO EL PASO COUNTY...
AT 315 PM MDT NATIONAL SERVICE WEATHER RADAR SHOWED A LINE OF
THUNDERSTORMS DEVELOPING OVER WESTERN HUDSPETH COUNTY. THESE
STORMS WERE DRIFTING SLOWLY TO THE NORTHWEST AT 5 TO 10 MPH. THIS
LINE OF THUNDERSTORMS WILL BEGIN TO AFFECT EASTERN EL PASO COUNTY
DURING THE NEXT ONE HOUR. IT WILL TAKE THE STORMS A LITTLE LONGER
TO MOVE INTO THE CITY OF EL PASO. THESE STORMS WILL BE CAPABLE OF
PRODUCING ONE HALF TO ONE INCH OF RAINFALL. THIS RAINFALL WILL FALL
OVER ALREADY SATURATED GROUND AND WILL RESULT IN SOME FLOODING.
TSB
Flash Flood, El Paso
- When
- August 5, 5:30 PM MST to 6:00 PM MST
- Where
- El Paso County, El Paso
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
Significant street flooding occurred at some intersections in the western and downtown portions of El Paso.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 5, 2006$21 million · F3 · 34 events
- Hail and Damaging Winds in Georgia, August 5, 2006$869,000 · 52 kt wind · 19 events
- Damaging Wind in Mississippi, August 5, 2006$400,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, August 5, 2006$305,000 · 60 kt wind · 4 events
- Damaging Wind in Mississippi, August 5, 2006$200,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 5, 2006$200,000 · 70 kt wind · 1 event
- Wildfire in California, August 5 to 8, 20061 injured · $125,000 · 1 event
- Tornadoes and Hail in North Dakota, August 5, 2006F1 · 17 events
- Lightning Strike in Tennessee, August 5, 2006$60,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Lightning Strike in Alabama, August 5, 2006$20,000 · 1 event
- Damaging Wind in Mississippi, August 5, 2006$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531712.